View full discussion thread on HealthBoards.com:
   Possible kidney pain. (High & Low Blood Pressure board)

9th March 2008
Have high BP (125/90) and taking lisinopril 10mg/day. The last 4 days I've had a dull pain in my lower right back. I'm worried it might be my kidney(s). Went to the doc and they took a urine and blood sample which turned up nothing. Do any of you have kidney problems? and if so, how did they first show up? Thanks from a new poster.
9th March 2008
Hi limbara,

Welcome. :)
Having a high blood pressure puts you at a greater risk for kidney disease. You have to get your blood pressure into a normal range. Lisinopril should suffice.

To answer your question, this is how you can tell the difference between a kidney pain and back (muscle) pain:

Your back pain could be kidney-related if it is in the small of your back, just below the ribs and not aggravated by movement (e.g. if the pain worsens when you move - it is back or muscle pain).

As with high blood pressure, there are few or no symptoms in kidney disease. Sometimes the symptoms do not occur until there's considerable damage or renal failure. For this reason, it is also called a silent killer.

If symptoms of kidney disease are present, it could be any one or several of the following:

High blood pressure
puffiness around the eyes, swelling of hands and/or feet
back pain (as described above)
fatigue
loss of weight and/or appetite
visible changes in urine-bloody, cloudy or tea colored, excessive foaming
passing urine less often but more often at night
passing urine with difficulties
protein in urine

Because you already have high blood pressure AND are on medication, your kidney function should be tested at least once a year. The only way to determine the presence of protein in the urine is by having the urine tested.

take care,
flowergirl
10th March 2008
[QUOTE=limbara95;3479478]Have high BP (125/90) .... The last 4 days I've had a dull pain in my lower right back. I'm worried it might be my kidney(s). Went to the doc and they took a urine and blood sample which turned up nothing.....

Whenever you take a drug (if you just start taking one or if you've been taking the drug for years) and you develop symptoms that are "new" to you, the first thing to do is to REREAD (because you read everything you could about the medication before you had the pharamcist fill it, right?) the package insert info and any other info that pertains to side effects, adverse reactions, allergic reactions, and clinical trials.

My guess is the low back pain you are experiencing is a side effect of the lisinopril and not related to your kidney's at all...(readers take note, lisinopril is not the only bp med that can cause back pain).

The first thing the doctors should be looking for is side effects...they don't do this...but you can! Again, don't rely on only one source of info...check out what the posters on this board say, read the package insert, and find any other info you can but low back pain can be a side effect of lisinopril....other posters have had similar experiences, with lisinopril and with other bp medications.

Bethsheba
10th March 2008
Just a follow up.. I had the pain 3 days before taking lisinopril. I believe it's my back as I had a urine and blood sample done up w/nothing found. I was worried it was my kidney. Take care everyone. Thanks.
Copyright ©2013 DrugTalk.com All rights reserved. Privacy Policy
Powered by HealthBoards.com
This site is owned and operated by Internet Brands, Inc.
Do not copy or redistribute in any form!